Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 189, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 15, 2016, 5:44 PM EDT for Caswell County, Rockingham County, North Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2016, 5:44 PM EDT (21:44 UTC)
- Expired
- Jul 15, 2016, 6:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Caswell County, NC, Rockingham County, NC
The radar
The Roanoke radar (KFCX), 102 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 5:54 PM EDT | TSTM WND DMG | Reidsville, NC | TREES AND LINES DOWN THROUGHOUT CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.7 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1647 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
981
WUUS51 KRNK 152144
SVRRNK
NCC033-157-152245-
/O.NEW.KRNK.SV.W.0189.160715T2144Z-160715T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
544 PM EDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 645 PM EDT
* AT 543 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
REIDSVILLE...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
REIDSVILLE...
WENTWORTH...
YANCEYVILLE...
CAMP SPRINGS...
AND JERICHO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD
WIND DAMAGE ACROSS ROCKINGHAM COUNTY. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3631 7984 3647 7978 3642 7915 3624 7916
3625 7953 3624 7953 3624 7963
TIME...MOT...LOC 2143Z 285DEG 21KT 3637 7972
HAIL...<.75IN
WIND...60MPH
$$
AS3 follow-up statements
879
WWUS51 KRNK 152204
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
604 PM EDT FRI JUL 15 2016
NCC033-157-152245-
/O.CON.KRNK.SV.W.0189.000000T0000Z-160715T2245Z/
CASWELL NC-ROCKINGHAM NC-
604 PM EDT FRI JUL 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHERN CASWELL AND SOUTHEASTERN ROCKINGHAM COUNTIES...
AT 602 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAWSONVILLE...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
REIDSVILLE...
YANCEYVILLE...
CAMP SPRINGS...
PROSPECT HILL...
AND JERICHO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.
THIS STORM HAS HAD A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS NORTHWEST ROCKINGHAM COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3630 7968 3643 7969 3642 7915 3624 7916
3625 7953 3624 7953 3624 7963
TIME...MOT...LOC 2202Z 285DEG 21KT 3634 7958
HAIL...<.75IN
WIND...60MPH
$$
RAB144
WWUS51 KRNK 152217
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
617 PM EDT FRI JUL 15 2016
NCC157-152226-
/O.CAN.KRNK.SV.W.0189.000000T0000Z-160715T2245Z/
ROCKINGHAM NC-
617 PM EDT FRI JUL 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCKINGHAM
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3626 7952 3641 7948 3638 7915 3624 7916
3625 7952
TIME...MOT...LOC 2216Z 282DEG 27KT 3631 7941
$$
NCC033-152245-
/O.CON.KRNK.SV.W.0189.000000T0000Z-160715T2245Z/
CASWELL NC-
617 PM EDT FRI JUL 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHERN CASWELL COUNTY...
AT 616 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JERICHO...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
YANCEYVILLE...
CAMP SPRINGS...
PROSPECT HILL...
JERICHO...
AND BAYNES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3626 7952 3641 7948 3638 7915 3624 7916
3625 7952
TIME...MOT...LOC 2216Z 282DEG 27KT 3631 7941
HAIL...<.75IN
WIND...60MPH
$$
RAB027
WWUS51 KRNK 152230
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
630 PM EDT FRI JUL 15 2016
NCC033-152239-
/O.CAN.KRNK.SV.W.0189.000000T0000Z-160715T2245Z/
CASWELL NC-
630 PM EDT FRI JUL 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CASWELL COUNTY HAS
BEEN CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3626 7952 3641 7948 3638 7915 3624 7916
3625 7952
TIME...MOT...LOC 2224Z 285DEG 21KT 3629 7931
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:56 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 15, 3:56 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 356 PM EDT Fri Jul 15 2016 .SYNOPSIS... A cold front extends from the eastern Great Lakes into the middle Mississippi Valley, bisecting the Ohio Valley. This front will move east to the New England Coast tonight, trailing southwest across West Virginia into Kentucky. The front is expected to stall across the Mid-Atlantic Region Saturday, gradually dissipating over the weekend. && .NEAR TERM /THROUGH SATURDAY/... As of 345 PM EDT Friday... A cold front extends from the eastern Great Lakes into the middle Mississippi Valley along a SYR-CMH-EVV line, generally bisecting the Ohio Valley. An upper level trough associated with the leading edge of this surface boundary will aid in the development of showers and thunderstorms along the front this evening, westerly steering winds bringing this activity into WV during the late the evening. Elsewhere, an old MCV (Mesoscale Convective Vortex) left over from yesterdays activity was passing over the southern appalachians, the vort axis extending north along the spine of the Blue Ridge into our central CWA. This mid/upper level spin in the atmosphere in addition to convergence along the lee side of the Appalachians is resulting in showers/storms along and east of the Blue Ridge and across the NC/SC Piedmont. Meso models indicate the greatest coverage will be from the the VA Blue Ridge southwest of Roanoke into the NC Mountains during the late afternoon, spreading east into the piedmont of NC and VA/NC border counties for the this evening. Through sunset will maintain 50-70 percent likelihood of showers/storms mainly along and south of highway 58 into NC. Elsewhere, coverage will be isolated. For the overnight, will increase the threat for showers/storms across our WV counties where activity along front will make inroads from KY/OH associated with the surface cold front. Aside from this threat overall opportunity for showers and storms will decrease with loss of daytime heating. By early Saturday the surface cold front is expected to reach the New England coast, then trail southwest into the Virginias, the south end of the front lagging as the upper level support remains north. Models suggest the front will be somewhere along the I-64 corridor by the time we reach peak heating on Saturday, with combination of frontal lift, and convergence along the Blue Ridge resulting in scattered to numerous showers across the area Saturday afternoon. As has been the case the last several days, both high CAPE and high DCAPE will contribute to strong storms with potential for isolated microbursts...weak shear limiting a greater severe threat. Pulse storms in addition to multicell clusters will be the primary storm mode. Temperatures through Saturday will remain at or slightly above the seasonal norm with highs in the 80s to lower 90s and lows in the upper 60s to around 70. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... As of 300 PM EDT Friday... A cold front will make slow progress through the southern portion of the region Saturday night an continues its slow progression south of the area Sunday. Expect gradually decreasing chances of showers and storms saturday night from northwest to southeast. By Sunday morning, no precipitation is expected with this features. However, by the afternoon, isolated to scattered showers and storms return to the forecast as the western extent of the front buckles north again. Any activity is expected to wane through the evening and early overnight period with the loss of daytime heating. Monday into Monday night, a cold front will approach the region through the Ohio Valley. Precipitation chances will increase by Monday afternoon in the progressively unstable air in advance of the front. The front is expected to move into and through much of the area by late Monday night. Anticipate increasing chances of showers and storms from northwest to southeast. Late night and early morning fog will be likely for much of the area during this time frame thanks to light winds and plenty of residual boundary layer moisture. Temperatures during this portion of the forecast will trend warmer and average about five degrees above normal by Monday. && .LONG TERM /TUESDAY THROUGH THURSDAY/... As of 400 PM EDT Friday... A cold front will continue to make progress through and then south of the area, but not quick progress. Expect showers and storms in association with this feature through at least Wednesday, with the greatest coverage of precipitation on Tuesday. Temperatures will continue to average around five degrees above normal. Thursday into Friday high pressure is expected to build into the area. Anticipate little or no precipitation and cooler temperatures at readings around or slightly above normal. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... As of 300 PM EDT Friday... Through sunset, models indicate the main thunderstorm threats to be along a cold front along the Ohio River, and from the VA/NC border southward into the Carolinas. Except for Danville, did not place any mention of thunder in the TAFS. The storms over the carolinas will diminish with loss of daytime heating. Showers will linger along the front in the Ohio Valley. This front is expected to slowly move east overnight and will be becoming aligned east-west across VA/WV Saturday. This front will then become the focus for scattered to numerous showers/storms Saturday afternoon. With the exception for brief MVFR conditions for fog in some of the river valleys tonight, conditions are expected to be primarily VFR through the 24 hour TAF period. Extended aviation discussion... The front is expected to wash out over the Mid-Atlantic Region this weekend with no significant airmass change. Aside from a daily threat for afternoon and evening thunderstorms, flight conditions are expected to be primarily VFR from Sunday through Wednesday. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...DS LONG TERM...DS AVIATION...PM
Hazardous weather outlook, Jul 15, 3:53 AM EDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 353 AM EDT FRI JUL 15 2016 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-160800- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 353 AM EDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A FEW STORMS TODAY COULD BECOME STRONG TO SEVERE. DAMAGING WIND GUSTS WILL BE THE MAIN THREAT. LOCALIZED FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE AROUND SATURDAY. A FEW OF THE STORMS COULD CONTAIN LOCALLY DAMAGING WINDS. LOCALIZED FLOODING MAY ALSO OCCUR SATURDAY. FOR SUNDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 2:30 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
230 PM EDT FRI JUL 15 2016
NCZ002-003-VAZ015-016-032-151930-
ALLEGHANY-SURRY-CARROLL-GRAYSON-PATRICK-
230 PM EDT FRI JUL 15 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SURRY AND EASTERN
ALLEGHANY COUNTIES IN NORTHWESTERN NORTH CAROLINA...SOUTHWESTERN
PATRICK...SOUTHEASTERN GRAYSON AND SOUTH CENTRAL CARROLL COUNTIES IN
SOUTHWESTERN VIRGINIA...
AT 229 PM EDT...A STRONG THUNDERSTORM WAS OVER ENNICE...MOVING EAST
AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
FLAT ROCK...
CANA...
ENNICE...
AND BOTTOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3639 8104 3641 8104 3641 8105 3656 8111
3671 8069 3655 8044 3638 8103
TIME...MOT...LOC 1829Z 247DEG 13KT 3652 8101
ASSpecial weather statement, Jul 15, 3:54 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
354 PM EDT FRI JUL 15 2016
NCZ003-004-152045-
SURRY-STOKES-
354 PM EDT FRI JUL 15 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SURRY AND STOKES
COUNTIES...
AT 354 PM EDT...A STRONG THUNDERSTORM WAS OVER WESTFIELD...MOVING
EAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PILOT MOUNTAIN...
WALNUT COVE...
DANBURY...
SANDY RIDGE...
AND FRANCISCO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3640 8059 3655 8056 3654 8003 3626 8004
3626 8005
TIME...MOT...LOC 1954Z 274DEG 32KT 3648 8046
ASSpecial weather statement, Jul 15, 4:23 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
423 PM EDT FRI JUL 15 2016
NCZ019-152130-
WILKES-
423 PM EDT FRI JUL 15 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHERN WILKES COUNTY...
AT 422 PM EDT...A STRONG THUNDERSTORM WAS NEAR MAPLE SPRINGS...MOVING
EAST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
WILKESBORO...
BOOMER...
MILLERS CREEK...
AND WILKESBORO RESERVOIR.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF YOU ARE ON OR NEAR W KERR SCOTT RESERVOIR...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 3604 8137 3604 8140 3605 8139 3607 8141
3607 8144 3609 8146 3609 8147 3610 8149
3623 8146 3619 8092 3606 8095 3605 8102
3603 8106 3604 8114 3603 8117 3604 8120
3603 8127 3600 8132
TIME...MOT...LOC 2022Z 288DEG 6KT 3614 8139
ASLocal storm report, Jul 15, 4:47 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
447 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 5 W FRANCISCO 36.49N 80.46W
07/15/2016 SURRY NC 911 CALL CENTER
12+ TREES DOWN IN THE AREA OF WESTFIELD AND ALBION RDS.
TIME RADAR ESTIMATED.
&&
JRUCKMANLocal storm report, Jul 15, 4:49 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 4 W FRANCISCO 36.49N 80.43W
07/15/2016 STOKES NC 911 CALL CENTER
MULTIPLE TREES DOWN IN THE AREA OF ASBURY AND LOCUST RDS.
TIME RADAR ESTIMATED.
&&
JRUCKMANSpecial weather statement, Jul 15, 4:59 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 459 PM EDT FRI JUL 15 2016 VAZ032-043-152200- HENRY-PATRICK- 459 PM EDT FRI JUL 15 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PATRICK...AND SOUTHERN HENRY COUNTIES AS WELL AS THE CITY OF MARTINSVILLE... AT 458 PM EDT...A STRONG THUNDERSTORM WAS OVER PATRICK SPRINGS... MOVING SOUTHEAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARTINSVILLE... SPENCER... AXTON... CRITZ... AND VILLA HEIGHTS. THIS INCLUDES THE FOLLOWING LOCATIONS THE MARTINSVILLE SPEEDWAY AND MARTINSVILLE AIRPORT. VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3655 8028 3677 8018 3666 7969 3654 7972 TIME...MOT...LOC 2058Z 314DEG 12KT 3663 8017 RAB
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:10 PM EDT | Special Weather Statement | RNK | Ashe, Watauga | 50 min |
| Jul 14, 8:52 PM EDT | Special Weather Statement | RNK | Ashe | 38 min |
| Jul 15, 2:30 PM EDT | Special Weather Statement | RNK | Surry | 60 min |
| Jul 15, 2:41 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 64 min |
| Jul 15, 3:54 PM EDT | Special Weather Statement | RNK | Stokes | 51 min |
| Jul 15, 4:23 PM EDT | Special Weather Statement | RNK | Wilkes | 67 min |
| Jul 15, 4:45 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 60 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.